Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 43, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 3, 2006, 2:58 AM CDT for Jefferson County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2006, 2:58 AM CDT (07:58 UTC)
- Expired
- Apr 3, 2006, 3:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 1:06 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:04 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Apr 2, 9:04 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 904 PM CDT SUN APR 2 2006 .DISCUSSION... ALL THE ACTION THIS EVENING HAS REMAINED WELL NORTHWEST OF CENTRAL ALABAMA...WHILE WE HAVE REMAINED DRY. BOTH NAM AND GFS MODELS CONTINUE TO INSIST THAT SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS CENTRAL ALABAMA AFTER MIDNIGHT TONIGHT...THROUGH DAYBREAK MONDAY...AS UPPER LEVEL SHORTWAVE ENERGY SWINGS THROUGH THE TENNESSEE VALLEY. WITH SUCH MODEL INSISTANCE...I AM RELUCTANT TO LOWER POPS AT THIS TIME. LATEST DAY ONE SWO FROM SPC BRINGS THE SLIGHT RISK AREA DOWN TO JUST INTO MARION AND WINSTON COUNTIES. TRAJECTORIES FROM ONGOING SUPERCELLS SUGGEST THAT THESE WILL SAY REMAIN NORTH OF THE COUNTY WARNING AREA. WHILE VARIOUS SEVERE WEATHER PARAMETERS WILL NOT BE NEARLY AS ROBUST OVERNIGHT COMPARED TO THIS EVENING...IT WOULDNT SURPRISE ME IF A FEW STRONGS EVENTUALLY MOVED INTO ALABAMA. ALL IN ALL...WILL NOT BE MAKING ANY MAJOR CHANGES TO THE ONGOING FORECAST. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 61
Hazardous weather outlook, Apr 3, 1:27 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 127 AM CDT MON APR 3 2006 ALZ011>015-017>050-031230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 127 AM CDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. ...TORNADO WATCH IN EFFECT THROUGH 7 AM CDT FOR PORTIONS OF CENTRAL ALABAMA... .DAY ONE...REST OF TONIGHT. SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL...AND TORNADOES...ARE POSSIBLE FOR NORTHWESTERN PORTIONS OF CENTRAL ALABAMA...GENERALLY NORTH OF LINE FROM VERNON...TO FAYETTE..AND JASPER THROUGH 7 AM CDT. A SQUALL LINE OUT AHEAD OF A COLD FRONT WILL APPROACH MARION COUNTY AFTER 3 AM CDT...AND TRACK SLOWLY SOUTHEASTWARD THROUGH 7 AM CDT. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE OUT AHEAD OF THE FRONT...AND STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH SUNRISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STRONG STORMS MAY BE LINGERING ACROSS THE INTERSTATE 20 59 CORRIDOR EARLY THIS MORNING...DURING THE MORNING COMMUTE HOURS...AS A LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF A COLD FRONT PUSHES THROUGH THE AREA. AS TEMPERATURES HEAT UP LATE MONDAY MORNING...A FEW STRONG STORMS ARE POSSIBLE GENERALLY SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 65. THE STORMS WILL HAVE THE POTENTIAL OF PRODUCING WIND GUSTS UP TO 40 MPH...PEA SIZED HAIL...A DEADLY CLOUD TO GROUND LIGHTNING. THE BEST CHANCE OF STRONG THUNDERSTORMS WILL OCCUR BETWEEN 11 AM AND 4 PM. A COLD FRONT WILL PUSH ACROSS CENTRAL ALABAMA ON MONDAY. THE FRONT WILL BE NEAR A GADSDEN TO BIRMINGHAM TO TUSCALOOSA LINE BY 1 PM... AND TO A TROY TO PHENIX CITY LINE BY 4 PM. A FEW STRONG STORMS ARE POSSIBLE JUST AHEAD OF THE FRONT AS ITS MOVES THROUGH CENTRAL ALABAMA. STRONG THUNDERSTORMS ARE AGAIN POSSIBLE LATE FRIDAY AND SATURDAY ASSOCIATED WITH THE NEXT COLD FRONT APPROACHING CENTRAL ALABAMA. THIS SYSTEM LOOKS VERY SIMILAR TO THE ONE AFFECTING US TONIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. JD/81
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:12 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa | 33 min |
| Apr 3, 2:49 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 26 min |
| Apr 3, 3:41 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 19 min |
| Apr 3, 3:57 AM CDT | Severe Thunderstorm Warning | BMX | Fayette | 33 min |
| Apr 3, 3:59 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 31 min |
| Apr 3, 4:03 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 33 min |
| Apr 3, 4:22 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 23 min |
| Apr 3, 4:31 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens | 29 min |
| Apr 3, 4:48 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 27 min |
| Apr 3, 5:01 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 29 min |
| Apr 3, 5:26 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 34 min |
| Apr 3, 6:07 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 23 min |
| Apr 3, 6:31 AM CDT | Severe Thunderstorm Warning | BMX | Talladega | 29 min |
| Apr 3, 6:39 AM CDT | Severe Thunderstorm Warning | BMX | Chilton | 20 min |
| Apr 3, 6:53 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Tallapoosa | 17 min |
| Apr 3, 7:20 AM CDT | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.